Neurotransmitter changes on OAT with medication

Home Forums SIBO Mastery Lab Testing Neurotransmitter changes on OAT with medication

This topic contains 1 reply, has 2 voices, and was last updated by  DrWoeller 3 years, 2 months ago.

  • Author
    Posts
  • #597

    Hi Dr. Woeller,
    I’m a psychiatrist so treat people that are already typically on a medication such as an SSRI, SNRI, antipsychotic or mood stabilizer. I’m having some confusion about how to interpret the neurotransmitter section of the test with those medications in mind. Can you shed some light on how those medications affect the results please?
    Thank you for your help,
    Lisa Parsons

  • #612

    DrWoeller
    Keymaster

    Lisa,
    The SSRI and SNRI might affect the 5-HIAA level causing it to increase.

    For HVA, this is linked to dopamine so any medication that cause an increase in dopamine could cause the HVA to be high. If the dopamine beta-hydroxylase enzyme is functioning properly (and not being inhibited by clostridia toxins) than the VMA could be high too VMA is linked to Norepinephrine which gets produced by the conversion of Dopamine from dopamine-beta-hydroxylase.

    Dr. Woeller

You must be logged in to reply to this topic.